Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
115 Posts
Discussion Starter · #1 ·
After months of avoiding Trulance because I was afraid it would cause diarrhea, I've been on it for several weeks. Surprise, surprise. Not only don't I have diarrhea, but its effect is limited. While my GI doctor assumed, or hoped, that it would result in regular bowel movements, preferably every day, I'm lucky to have something every two or three days. I also think it takes away my appetite and may be causing weight gain (those two things seem contradictory, but if the drug is causing weight gain, it has nothing to do with how much I eat). On top of that, the stools are sometimes bulky and difficult to pass, aggravating the hemorrhoids that are already a problem. While I'm waiting for a follow-up office visit in about two weeks, I've been exchanging emails with the doctor's office. They are now suggesting that I take Miralax, several times a day if necessary, as well as a fiber supplement. Well, if I need MIralax, which is what I've always fallen back on when prescriptions failed, why should I bother with Trulance? While taking Miralax wasn't a perfect solution, it may be better than this strange prescription, and a lot less expensive. I think my experiment is about done. At least I can say I tried it, and the doctor can stop nagging me.
 

·
Registered
Joined
·
115 Posts
Discussion Starter · #2 ·
I decided to stop the Trulance for now after multiple days of inactivity. It's now 5 days since I had a bowel movement. I've also taken Miralax the last 3 days and this morning escalated the situation by taking a Dulcolax tablet, something I only do a few times a year. Hoping that all of this finally produces some activity. I know from prior experience that neither the Miralax nor the laxative have quick results. Not sure what else I could do it nothing happens except more of the same. I have an appointment with the GI specialist in about a week. Unless he has a compelling argument for having me start taking Trulance again, that will mean that none of the three IBS-C drugs most commonly prescribed where I live work for me, so what other ideas does he have? Sigh.
 
1 - 2 of 2 Posts
Top